Key result
Apixaban use is linked to acute lower extremity posterior compartment syndrome following minor trauma.
Why the study?
Acute lower extremity posterior compartment syndrome is a rare complication of apixaban use.
Case Report (n=1)
No
This case highlights that patients on apixaban can develop acute compartment syndrome from minor trauma, necessitating high clinical suspicion and prompt surgical intervention.
Alerts clinicians to possible apixaban-related compartment syndrome after minor trauma; leaves open causal link requiring prospective study.
Apixaban is an oral anticoagulant that directly inhibits Factor Xa and is indicated for the prophylaxis and treatment of deep venous thrombosis and stroke prevention in non-valvular atrial fibrillation. Acute lower extremity Posterior Compartment Syndrome is a rare complication of Apixaban use. We present a 78-year-old male with significant medical morbidities taking Apixaban for Atrial Fibrillation presenting with post-traumatic extensive hemorrhagic bullae on the left proximal pretibial region secondary to anticoagulation.
No takes yet. Share an insight, caveat, or question.
Adams et al. (2022) conducted a case report in Acute Lower Extremity Posterior Compartment Syndrome (n=1). Apixaban was evaluated. Apixaban use in a 78-year-old male with atrial fibrillation was associated with the development of acute lower extremity posterior compartment syndrome following minor trauma.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: